Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 2, 2012, 9:17 PM EDT for Stanly County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 9:17 PM EDT (01:17 UTC)
- Expired
- Aug 2, 2012, 10:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 157 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2734 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
381
WWUS82 KRAH 030117
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EDT THU AUG 2 2012
NCZ073-083-030215-
ANSON-STANLY-
917 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN STANLY AND
NORTHERN ANSON COUNTIES THROUGH 1015 PM EDT...
AT 916 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
OAKBORO...OR ABOUT 11 MILES SOUTHWEST OF ALBEMARLE...MOVING NORTHEAST
AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NORWOOD... AND OAKBORO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3537 8010 3538 8006 3537 8005 3536 8007
3529 8010 3524 8010 3522 8007 3518 8005
3513 8008 3511 8029 3519 8029 3516 8036
3527 8042
TIME...MOT...LOC 0116Z 245DEG 13KT 3523 8027
$$
77What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 9:00 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 2, 9:00 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 900 PM EDT THU AUG 2 2012 .SYNOPSIS... A MID-UPPER LEVEL LOW WILL DRIFT SOUTHEASTWARD ACROSS CENTRAL AND EASTERN NC THIS EVENING AND OVERNIGHT. BERMUDA HIGH PRESSURE WILL OTHERWISE DOMINATE THROUGH THE WEEKEND. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND DIFFUSE OVER THE CENTRAL APPALACHIANS AND MIDDLE ATLANTIC STATES EARLY NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY NIGHT/... AS OF 840 PM... CONVECTION STILL GOING ON IN THE SOUTHWESTERN QUADRANT OF THE CWA BUT AREAS APPEAR TO BE GETTING WORKED OVER...LEAVING A MORE STABLE ATMOSPHERE BEHIND. THEREFORE...SHOULD SEE THUNDERSTORM ACTIVITY BEGIN TO WIND DOWN AND COME TO A HALT OVER THE NEXT COUPLE OF HOURS. LOOKING AT WATER VAPOR...THE TROUGH OVER THE EAST COAST HAS BECOME VERY ELONGATED AT THIS TIME AND NEW FEATURES ARE BEGINNING TO APPROACH FROM THE NORTHWEST. MOST NOTABLY AN MCS THAT HAS BLOWN UP OVER CENTRAL ILLINOIS. THIS MCS LOOKS LIKE IT IS STARTING TO BE PULLED IN TWO DIRECTIONS...ONE TO THE EAST WITH A FRONTAL SYSTEM TRAILING BEHIND A PARENT LOW CURRENTLY OVER QUEBEC...AND THE OTHER HALF BEING PULLED AROUND THE HIGH TO THE SOUTH. REGARDLESS IT WONT BE AN ISSUE FOR THE CWA TONIGHT. AFTER CONVECTION DIES OUT EXPECT A MOSTLY DRY NIGHT WITH SOME FOG POSSIBLE...ESPECIALLY IN AREAS WHERE RAINFALL OCCURRED THIS EVENING. LOW TEMPERATURES WILL BOTTOM OUT IN THE LOW 70S ACROSS THE CWA. PREVIOUS DISCUSSION FOLLOWS. -ELLIS SOME MODELS INDICATING A WEAK TROUGH LIFTING OUT OF GEORGIA INTO THE NORTH CAROLINA FOOTHILLS FRIDAY... WEAKENING AS IT APPROACHES. WITH THIS FEATURE WEAKENING AND TO OUR WEST... AND WITH NO FORECAST UPPER LEVEL SUPPORT... WILL NOT PLACE ANY EMPHASIS ON THIS FEATURE AS A RAIN MAKER... BUT ADMIT IT COULD BE CLOSE. LOW LEVEL WINDS MORE SOLIDLY FROM THE SOUTH FRIDAY AND COULD ASSIST THE SEABREEZE INTO SAMPSON AND CUMBERLAND COUNTIES IN THE AFTERNOON. THE BEST POTENTIAL ENERGY WILL BE LOCATED THERE AND AFTERNOON RAIN CHANCES ONE IN FOUR SOUTHEAST DROPPING TO ONE IN SEVEN JUST WEST OF HIGHWAY ONE... AND APPROACHING ONE IN FOUR IN THE NORTHWEST PIEDMONT WHERE MID LEVEL WINDS SLIGHTLY STRONGER AND MORE CYCLONIC THAN TODAY. SEVERE THREAT MAINLY CONFINED TO THE SOUTHEAST. MINIMALLY LOWER 1000 TO 850 MILLIBAR THICKNESS FRIDAY THAN TODAY... AND HIGH TEMPERATURES SIMILAR TO A TOUCH COOLER... MOSTLY LOWER 90S. CONVECTION COULD LAST DEEP INTO THE NIGHT FRIDAY NIGHT IN THE WEST HALF WHERE WEAK MID LEVEL TROUGHING WILL SUSTAIN CYCLONIC WINDS AT THAT LEVEL FOR A RISK OF ELEVATED CONVECTION. AN STRONGER THAN USUAL SURFACE INVERSION WILL ALLOW A WEAK LOW LEVEL JET TO DEVELOP... ALSO AIDING THE POTENTIAL FOR CONVECTION AFTER DARK. SOME STRATUS AND FOG LATE FRIDAY NIGHT AS LOW LEVEL MOISTURE REMAINS TRAPPED BELOW THE INVERSION. THIS SHOULD KEEP TEMPERATURES UP A TOUCH... WITH LOW TEMPERATURES IN THE LOW TO MID 70S. WIDELY SCATTERED THUNDERSTORMS NEAR AND EAST OF HIGHWAY ONE WITH ISOLATED CONVECTION WEST. WITH UPPER LEVEL DISTURBANCE CONTINUING TO MOVE EAST... EXITING THE AREA THIS EVENING... EXPECT CONVECTION TO END RELATIVELY EARLY TONIGHT. SOME FOG LATE TONIGHT IN THE RURAL FOG PRONE LOCATIONS. LOW TEMPERATURES 71 TO 75. SOME MODELS INDICATING A WEAK TROUGH LIFTING OUT OF GEORGIA INTO THE NORTH CAROLINA FOOTHILLS FRIDAY... WEAKENING AS IT APPROACHES. WITH THIS FEATURE WEAKENING AND TO OUR WEST... AND WITH NO FORECAST UPPER LEVEL SUPPORT... WILL NOT PLACE ANY EMPHASIS ON THIS FEATURE AS A RAIN MAKER... BUT ADMIT IT COULD BE CLOSE. LOW LEVEL WINDS MORE SOLIDLY FROM THE SOUTH FRIDAY AND COULD ASSIST THE SEABREEZE INTO SAMPSON AND CUMBERLAND COUNTIES IN THE AFTERNOON. THE BEST POTENTIAL ENERGY WILL BE LOCATED THERE AND AFTERNOON RAIN CHANCES ONE IN FOUR SOUTHEAST DROPPING TO ONE IN SEVEN JUST WEST OF HIGHWAY ONE... AND APPROACHING ONE IN FOUR IN THE NORTHWEST PIEDMONT WHERE MID LEVEL WINDS SLIGHTLY STRONGER AND MORE CYCLONIC THAN TODAY. SEVERE THREAT MAINLY CONFINED TO THE SOUTHEAST. MINIMALLY LOWER 1000 TO 850 MILLIBAR THICKNESS FRIDAY THAN TODAY... AND HIGH TEMPERATURES SIMILAR TO A TOUCH COOLER... MOSTLY LOWER 90S. CONVECTION COULD LAST DEEP INTO THE NIGHT FRIDAY NIGHT IN THE WEST HALF WHERE WEAK MID LEVEL TROUGHING WILL SUSTAIN CYCLONIC WINDS AT THAT LEVEL FOR A RISK OF ELEVATED CONVECTION. AN STRONGER THAN USUAL SURFACE INVERSION WILL ALLOW A WEAK LOW LEVEL JET TO DEVELOP... ALSO AIDING THE POTENTIAL FOR CONVECTION AFTER DARK. SOME STRATUS AND FOG LATE FRIDAY NIGHT AS LOW LEVEL MOISTURE REMAINS TRAPPED BELOW THE INVERSION. THIS SHOULD KEEP TEMPERATURES UP A TOUCH... WITH LOW TEMPERATURES IN THE LOW TO MID 70S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 315 PM THURSDAY... A MID LEVEL TROUGH MOST EVIDENT AT H7 WAS ANALYZED OVER THE MO VALLEY AT 12Z/2ND...AND THIS FEATURE AND ASSOCIATED LIFT AND MOIST AXIS IS FORECAST TO DRIFT AND DEAMPLIFY INTO THE CENTRAL APPALACHIANS BY SATURDAY. LITTLE FURTHER EASTWARD PROGRESS IS EXPECTED...HOWEVER... OWING TO STRONG SUBTROPICAL HIGH PRESSURE OVER THE WESTERN ATLANTIC. AS SUCH...PRECIPITATION CHANCES WILL BE MAXIMIZED OVER THE SOUTHERN AND WESTERN PIEDMONT SAT...IN CLOSEST PROXIMITY TO THE MID LEVEL TROUGH...WITH JUST ISOLATED CONVECTION EXPECTED ELSEWHERE. OTHERWISE...A STRONG NORTHERN STREAM TROUGH ALOFT WILL MIGRATE EASTWARD ACROSS THE NORTHERN PLAINS AND GREAT LAKES DURING THE WEEKEND...WHICH WILL FORCE AN ASSOCIATED SURFACE COLD FRONT SLOWLY SOUTHEASTWARD TO NEAR THE SPINE OF THE APPALACHIANS BY SUNDAY NIGHT. WITH FURTHER DEAMPLIFICATION OF THE AFOREMENTIONED H7 TROUGH...AND THE DYNAMICS ASSOCIATED WITH THE NORTHERN EXPECTED TO HOLD TO OUR NORTH...CENTRAL NC SHOULD BE LARGELY DEVOID OF CONVECTION...WITH THE EXCEPTION OF ISOLATED ACTIVITY INVOF THE SEA BREEZE OVER THE SOUTHERN AND CENTRAL COASTAL PLAIN...ON SUN. NEAR CLIMO TEMPS WITHIN A COUPLE OF DEGREES OF 90 FOR HIGHS...AND LOWS IN THE LOWER 70S. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 PM THURSDAY... SIMILAR TO THE CURRENT PATTERN OVER CENTRAL NC...LONGWAVE TROUGHING WILL AGAIN BECOME ESTABLISHED INVOF THE APPALACHIANS FOR THE UPCOMING WEEK. NUMEROUS HARD TO TIME SHORTWAVES WITHIN THE FLOW AND A PERSISTENT PIEDMONT TROUGH/CONVERGENCE AXIS BENEATH THE CYCLONIC FLOW ALOFT...WILL FAVOR AT OR ABOVE AVERAGE AND DIURNALLY-MAXIMIZED CHANCES OF WEAKLY-SHEARED PULSE CONVECTION THROUGHOUT THE PERIOD...PARTICULARLY MON-TUE WHEN A DIFFUSING FRONTAL ZONE/OUTFLOW FROM UPSTREAM CONVECTION NOTED IN THE SHORT TERM DISCUSSION WILL MAKE THE CLOSEST APPROACH INTO OR JUST NW OF CENTRAL NC. LOWER HEIGHTS WITHIN THE TROUGH ALOFT...AND AFOREMENTIONED CONVECTION AND ASSOCIATED CLOUD COVER...SHOULD HOLD TEMPERATURES CLOSER TO AVERAGE - WITHIN A FEW DEGREES OF 90 FOR HIGHS...AND GENERALLY IN THE LOWER-MIDDLE 70S FOR LOWS. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 840 PM THURSDAY... 24 HOUR TAF PERIOD: SHOWERS AND STORMS HAVE COME TO AN END ACROSS MOST OF THE AREA THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER... A FEW CLUSTERS OF SHOWERS AND STORMS CONTINUE TO SLOWLY DRIFT ACROSS SOUTHERN PORTIONS OF CENTRAL NC. WILL NOT CARRY ANY MENTION OF SHOWERS AND STORMS AT KFAY AS ACTIVITY TO THE WEST OF THEM IS EXHIBITING A WEAKENING TREND. GIVEN THIS WITH THE FACT THAT THE AREA NEAR AND AROUND KFAY WAS WORKED OVER EARLIER TODAY WITH SHOWERS AND STORMS... THINK GENERALLY DRY CONDITIONS WILL PREVAIL THIS EVENING INTO THE OVERNIGHT (GENERALLY LIGHT SHOWERS IF ANYTHING AT KFAY OVER THE NEXT FEW HOURS IF ANYTHING). ELSEWHERE EXPECT GENERALLY DRY CONDITIONS TO CONTINUE THIS EVENING INTO FRIDAY MORNING. EXPECT MID AND HIGH LEVEL CLOUD COVER TO THIN/DISSIPATE OVERNIGHT. THIS COMBINED WITH LIGHT SURFACE WINDS AND A MOIST LOW LEVEL AIRMASS WILL LEAD TO THE POTENTIAL FOR SUB VFR FOG AND/OR STRATUS. HIGHEST THREAT LOOKS TO BE ACROSS EASTERN AND SOUTHERN PORTIONS OF THE AREA... WHERE A MAJORITY OF THE RAIN FELL EARLIER TODAY. THUS... WILL SHOW A TEMPO GROUP FOR MVFR VISBYS AT KGSO/KINT/KRDU... WITH MVFR/IFR VISBYS AND POSSIBLE IFR/LIFR POCKETS OF LOW STRATUS AT KFAY/KRWI WHERE LOW LEVEL MOISTURE IS THE BEST. WILL SHOW CONDITIONS BECOMING VFR BY MID MORNING AT THE LATEST. HOWEVER... CONFIDENCE IN HOW MUCH STRATUS WILL DEVELOP IS LOW. THUS... CONFIDENCE IN HOW FAST VFR CONDITIONS WILL RETURN (ESPECIALLY ACROSS THE EAST) IS LOW. OTHERWISE... ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING... WITH MVFR/IFR CONDITIONS POSSIBLE WITH ANY SHOWERS/STORMS. OUTLOOK: AFTERNOON STORMS AND EARLY MORNING STRATUS AND/OR FOG WILL BE POSSIBLE EACH DAY THROUGH THE WEEKEND...WITH A BETTER CHANCE OF STORMS ON MONDAY AS A COLD FRONT APPROACHES FROM THE WEST. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...ELLIS/99 SHORT TERM...MWS LONG TERM...MWS AVIATION...BSD/99
Hazardous weather outlook, Aug 2, 4:11 PM EDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 411 PM EDT THU AUG 2 2012 NCZ007>010-021>025-038>041-073>077-083>086-088-031115- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE- HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 411 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. SCATTERED THUNDERSTORMS WITH HAIL UP TO THE SIZE OF QUARTERS AND STRONG...TO LOCALLY DAMAGING WIND GUSTS...WILL CONTINUE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ011-026>028-042-043-078-089-031115- HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- 411 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. MWS
In the hours before
Special weather statement, Aug 2, 6:56 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT THU AUG 2 2012
NCZ083-030000-
ANSON-
656 PM EDT THU AUG 2 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 800 PM
EDT...
AT 656 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
POLKTON...OR ABOUT 9 MILES NORTHWEST OF WADESBORO...MOVING SOUTHEAST
AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...POLKTON...ANSONVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3509 8030 3518 8024 3515 8022 3517 8020
3515 8018 3515 8016 3517 8016 3515 8008
3512 8007 3508 8000 3512 7995 3511 7992
3505 7990 3480 7999 3481 8033
TIME...MOT...LOC 2256Z 297DEG 3KT 3506 8019
ELLISSpecial weather statement, Aug 2, 7:59 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT THU AUG 2 2012
NCZ083-030100-
ANSON-
759 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS ANSON COUNTY THROUGH 900 PM
EDT...
AT 759 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
POLKTON...OR ABOUT 7 MILES WEST OF WADESBORO...MOVING SOUTH AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WADESBORO...WHITE
STORE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3505 8030 3516 8010 3512 8007 3509 7999
3512 7995 3511 7992 3506 7991 3505 7988
3501 7990 3498 7987 3495 7987 3490 7985
3485 7990 3480 7992 3481 8033
TIME...MOT...LOC 2359Z 341DEG 5KT 3498 8018
ELLISSpecial weather statement, Aug 2, 8:14 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT THU AUG 2 2012
NCZ085-030115-
SCOTLAND-
814 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND COUNTY THROUGH 915
PM EDT...
AT 813 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAURINBURG...MOVING EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAURINBURG AND EAST
LAURINBURG.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3477 7964 3489 7958 3485 7934 3482 7935
3477 7933 3463 7946 3463 7947
TIME...MOT...LOC 0013Z 286DEG 6KT 3476 7949
77Special weather statement, Aug 2, 8:53 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
853 PM EDT THU AUG 2 2012
NCZ074-084-030200-
MONTGOMERY-RICHMOND-
853 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND AND MONTGOMERY
COUNTIES THROUGH 1000 PM EDT...
AT 853 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORMAN...OR ABOUT 14 MILES NORTH OF ROCKINGHAM...MOVING NORTHEAST AT
10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NORMAN...DERBY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3480 7989 3486 7990 3488 7986 3491 7985
3495 7987 3498 7987 3501 7990 3505 7988
3506 7991 3512 7993 3526 7995 3533 7972
3527 7971 3524 7967 3507 7958
TIME...MOT...LOC 0053Z 243DEG 8KT 3514 7978
ELLISLocal storm report, Aug 2, 9:03 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
903 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL FRANKLINTON 36.10N 78.46W
08/02/2012 M1.00 INCH FRANKLIN NC PUBLIC
QUARTER SIZE HAIL REPORTED IN FRANKLINTON
&&
EVENT NUMBER RAH1200826
ELLISSpecial weather statement, Aug 2, 9:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
917 PM EDT THU AUG 2 2012
NCZ073-083-030215-
ANSON-STANLY-
917 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN STANLY AND
NORTHERN ANSON COUNTIES THROUGH 1015 PM EDT...
AT 916 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
OAKBORO...OR ABOUT 11 MILES SOUTHWEST OF ALBEMARLE...MOVING NORTHEAST
AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NORWOOD... AND OAKBORO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3537 8010 3538 8006 3537 8005 3536 8007
3529 8010 3524 8010 3522 8007 3518 8005
3513 8008 3511 8029 3519 8029 3516 8036
3527 8042
TIME...MOT...LOC 0116Z 245DEG 13KT 3523 8027
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:14 PM EDT | Special Weather Statement | RAH | Scotland | 61 min |
| Aug 2, 8:19 PM EDT | Areal Flood Advisory | RAH | Scotland | 48 min |
| Aug 2, 8:53 PM EDT | Special Weather Statement | RAH | Richmond | 67 min |
| Aug 3, 6:08 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 52 min |
| Aug 3, 6:29 PM EDT | Areal Flood Advisory | RAH | Davidson, Guilford, Randolph | 2 hr |
| Aug 3, 7:07 PM EDT | Special Weather Statement | RAH | Davidson | 53 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.